MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA DUODENOVIDEOSCOPE
Model Number TJF-145
Medical Device Problem Codes Material Separation (1562); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the duodenovideoscope exhibited distal end had foreign material and a gap.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information was added to the following fields: h3, h4, and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed the first event that foreign material was inside of the device, but the type of the material cannot be identified.Based on the investigation result below, the user possibly could not remove the foreign material due to physical damage of the device.However, a definitive root cause cannot be determined.Based on the results of the investigation, olympus confirmed the second event that there was a gap at the distal end and it is likely that the event occurred due to physical or chemical stress applied to the distal end.However, a definitive root cause cannot be determined.The 1st event can be prevented by following the instructions for use which state: -reprocessing manual_ cleaning, disinfection and sterilization procedures precleaning and manual cleaning.The 2nd event can be prevented by following the instructions for use which state: -operation manual_ important information ¿ please read before use_ warnings and cautions: warning: do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient the 1st and 2nd event can be prevented by following the instructions for use which state: -operation manual_ preparation and inspection of the endoscope_ inspection of the endoscope inspect the objective lens at the distal end of the endoscope¿s insertion tube for scratching, cracks, stains, gaps around the lens or other irregularities.-reprocessing manual_ compatible reprocessing methods and chemical agents_ compatibility summary: the endoscope and accessories are compatible with several methods of reprocessing.However, not all reprocessing methods are compatible with all endoscopes and all accessories.Reprocessing with incompatible methods can cause equipment damage even if the number of reprocessing cycles is small.Three attempts were performed to obtain additional information regarding reprocessing steps, but no response was received from the customer.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20147955
Report Number9610595-2024-17780
Device Sequence Number20925097
Product Code FDT
UDI-Device Identifier04953170339950
UDI-Public04953170339950
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTJF-145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown